Arizona, 2009

Damaging Wind in Arizona, July 15, 2009

July 15, 2009 · NWS PSR · 1 event in 1 county or zone

Strong winds reported at Horseshoe Dam.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PSR wrote it up.

Strong winds reported at Horseshoe Dam.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jul 15, 3:50 PM MST, 4 hours 10 minutes earlier.

Area forecast discussion, Jul 15, 3:50 PM MST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
350 PM MST WED JUL 15 2009

.SYNOPSIS...
HIGH PRESSURE ALOFT WILL STRENGTHEN AND BECOME CENTERED OVER OR NEAR
THE UTAH-ARIZONA BORDER THURSDAY THROUGH SATURDAY...THEN DRIFT SOUTH
AND LINGER OVER SOUTHERN ARIZONA SUNDAY THROUGH THE MIDDLE
OF NEXT WEEK. EXPECT A RETURN TO VERY HOT CONDITIONS FRIDAY THROUGH
SUNDAY...WITH NEAR-RECORD DAYTIME HIGHS POSSIBLE AT SOME SITES.
SEVERAL WEAK WEATHER DISTURBANCES WILL BRING A SLIGHT CHANCE FOR
AFTERNOON AND EVENING THUNDERSTORMS THIS EVENING THROUGH AT LEAST
FRIDAY EVENING...WITH THE BEST CHANCE FOR STORMS OVER THE HIGHER
TERRAIN OF SOUTH-CENTRAL ARIZONA.

&&

.DISCUSSION...
PRINCIPAL WEATHER STORY DURING THE NEXT 4-5 DAYS WILL BE THE RETURN
OF VERY HOT CONDITIONS...AS AN ANOMALOUSLY STRONG MID-TROPOSPHERIC
RIDGE OF HIGH PRESSURE ESTABLISHES RESIDENCE OVER THE SOUTHWEST
UNITED STATES. 925-700 MB TEMPS ARE FORECAST TO RISE TO 2+ STANDARD
DEVIATIONS ABOVE THE MEAN BY FRIDAY...AND PERSIST THROUGH SUNDAY
(700 MB TEMPS PROGGED TO RISE TO NEAR 17C...WITH 850 TEMPS NEAR
32C...FRIDAY AND SATURDAY.) EXCESSIVE HEAT WATCH HAS ALREADY BEEN
POSTED FOR THE LOWER DESERT FOR THOSE 3 DAYS...WHICH STILL LOOKS
LIKE THE CORRECT CALL. THE WATCH WILL LIKELY BE UPGRADED TO A
WARNING AS THE EVENT NEARS...PLEASE REFER TO NWS PRODUCT PHXNPWPSR
FOR FURTHER DETAILS.

DECENT MOISTURE INCREASE OCCURRED OVER OUR CWA LAST NIGHT AND THIS
MORNING AS ORGANIZED THUNDERSTORM COMPLEX MOVED ACROSS NORTHERN
SONORA MEXICO. REMNANT MCV WAS LIFTING SLOWLY NORTH ACROSS
SOUTH-CENTRAL ARIZONA THIS AFTERNOON. SCATTERED THUNDERSTORMS HAD
DEVELOPED OVER THE HIGHER TERRAIN OF NORTH-CENTRAL/EAST-CENTRAL
ARIZONA. MOISTURE ADVECTION CONTINUED...ESPECIALLY OVER FAR
SOUTHEAST CALIFORNIA...BUT GULF SURGE SIGNAL VIA KYUX VWP HAD COME
TO AN END. PRECIPITABLE WATER VALUES WERE IN THE 1.4 TO 1.7 INCH
RANGE...ABOVE CLIMO BY ABOUT A QUARTER INCH. MEANWHILE...
MID-AFTERNOON SFC DEW POINTS WERE IN THE LOWER 60S OUT WEST...AND IN
THE MID 50S OVER SOUTH-CENTRAL ARIZONA. ALTHOUGH THESE VALUES ARE
HIGHER BY 5 TO 20 F COMPARED TO YESTERDAY...BOUNDARY LAYER MOISTURE
IS STILL A BIT LOWER THAN CLIMO. SO...ONLY MARGINAL INSTABILITY
EXISTS OVER THE LOWER DESERT...WITH A BIT MORE INSTABILITY OVER THE
HIGHER TERRAIN. CENTER OF STRONG UPPER HIGH WILL MOVE NORTH TO NEAR
THE ARIZONA-UTAH BORDER BY THURSDAY AFTERNOON...THEN REMAIN NEAR
THAT LOCATION THROUGH FRIDAY NIGHT...SO FORECAST AREA WILL BE UNDER
MORE FAVORABLE EASTERLY STEERING FLOW THURSDAY AND FRIDAY EVENING.
AS SUCH...THERE WILL BE A SLIGHT CHANCE FOR AFTERNOON/EVENING
THUNDERSTORMS TODAY THROUGH AT LEAST FRIDAY EVENING. THIS
EVENING...THE BEST CHANCE FOR A STORM SHOULD BE OVER THE HIGHER
TERRAIN OF SOUTH-CENTRAL ARIZONA AS THE MCV MOVES SLOWLY NORTH
THROUGH CENTRAL ARIZONA. BY LATE THURSDAY INTO THURSDAY EVENING...AN
UPPER LEVEL PV MAX IS FORECAST TO MOVE NORTH OVER OR NEAR SOUTHEAST
CALIFORNIA...SO NUDGED POP UP TO SLIGHT CHANCE OUT THAT WAY AT THAT
TIME.

CENTER OF MID-TROPOSPHERIC HIGH WILL BEGIN TO DRIFT SOUTH BY LATE
SATURDAY...WITH RIDGE AXIS FORECAST TO BE OVER OR JUST SOUTH OF OUR
CWA BY SUNDAY EVENING. RIDGE WILL REMAIN OVER/NEAR OUR AREA THROUGH
EARLY NEXT WEEK. EXPECT ABOVE-NORMAL TEMPERATURES MONDAY-WEDNESDAY.
IF THIS FORECAST VERIFIES...DRIER AIR WILL LIKELY OVERSPREAD OUR
FORECAST AREA..AND STORMS WOULD MAINLY BE CONFINED TO THE HIGHER
TERRAIN EAST OF PHOENIX SUNDAY-TUESDAY.

&&

.AVIATION...
MID CLOUDS SLOWLY ERODING ACROSS THE REGION THIS AFTERNOON. MOISTURE
HAS INCREASED OVER YESTERDAY BUT STILL NOT AT EXCESSIVE LEVELS.
TSTMS WILL DEVELOP OVER THE MOUNTAINS ACROSS THE REGION THIS
AFTERNOON AND EVENING...BUT JUST A SLIGHT CHANCE /LESS THAN 20
PERCENT/ THEY/LL IMPACT ANY OF THE TAF SITES.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
...FRIDAY THROUGH SUNDAY...
MONSOON MOISTURE AND RELATIVE HUMIDITIES ARE EXPECTED TO DECREASE...
OR DRY OUT THIS PERIOD. LOWER HUMIDITY COMBINED WITH AN UNUSUALLY
STRONG HIGH PRESSURE SYSTEM WILL LEAD TO NEAR RECORD HEAT AREA-WIDE.
NORMAL WIND REGIME IS EXPECTED BUT ON THE LIGHT SIDE...EXCEPT GUSTY
NEAR THUNDERSTORMS CONFINED MAINLY TO FIRE WEATHER ZONE 133.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH SUNDAY EVENING
     FOR AZZ020>023-025>028.

CA...EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH SUNDAY EVENING
     FOR CAZ031>033.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...DG
AVIATION...INIGUEZ
FIRE WEATHER...VASQUEZ
Hazardous weather outlook, Jul 15, 4:54 PM MST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
454 PM MST WED JUL 15 2009

AZZ023-161300-
GREATER PHOENIX AREA-
454 PM MST WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TONIGHT

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS. THUNDERSTORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY SURFACE WINDS AND DEADLY
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR FRIDAY MORNING THROUGH
SUNDAY EVENING. SEE PRODUCT PHXNPWPSR FOR DETAILS.

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
THURSDAY THROUGH MONDAY. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE
OF PRODUCING GUSTY SURFACE WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ025-161300-
YUMA/MARTINEZ LAKE AND VICINITY-
454 PM MST WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA.

.DAY ONE...TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR FRIDAY MORNING THROUGH
SUNDAY EVENING. SEE PRODUCT PHXNPWPSR FOR DETAILS.

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
THURSDAY. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
GUSTY SURFACE WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-CAZ031-161300-
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
454 PM MST WED JUL 15 2009 /454 PM PDT WED JUL 15 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME WEST-
CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR FRIDAY MORNING THROUGH
SUNDAY EVENING. SEE PRODUCT PHXNPWPSR FOR DETAILS.

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
THURSDAY AND FRIDAY. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING GUSTY SURFACE WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ021-161300-
WEST CENTRAL DESERTS-
454 PM MST WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST-CENTRAL
ARIZONA.

.DAY ONE...TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR FRIDAY MORNING THROUGH
SUNDAY EVENING. SEE PRODUCT PHXNPWPSR FOR DETAILS.

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS... MAINLY THURSDAY AND FRIDAY. THUNDERSTORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY SURFACE WINDS AND DEADLY
CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ022-161300-
NORTHWEST MARICOPA COUNTY-
454 PM MST WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR FRIDAY MORNING THROUGH
SUNDAY EVENING. SEE PRODUCT PHXNPWPSR FOR DETAILS.

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS...THROUGH MONDAY...ESPECIALLY THURSDAY AND FRIDAY. ANY
STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY SURFACE WINDS
AND DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-161300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
454 PM MST WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TONIGHT

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS. ANY STORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY SURFACE WINDS...BRIEF
HEAVY RAIN...AND DEADLY CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS EACH DAY. ANY STORMS
THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY SURFACE WINDS...BRIEF
HEAVY RAIN...AND DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ026-161300-
SOUTHWEST DESERTS-
454 PM MST WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARIZONA.

.DAY ONE...TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR FRIDAY MORNING THROUGH
SUNDAY EVENING. SEE PRODUCT PHXNPWPSR FOR DETAILS.

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS THURSDAY AND FRIDAY. ANY STORMS THAT DEVELOP WILL BE
CAPABLE OF PRODUCING GUSTY SURFACE WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ027-161300-
SOUTHWEST MARICOPA COUNTY-
454 PM MST WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR FRIDAY MORNING THROUGH
SUNDAY EVENING. SEE PRODUCT PHXNPWPSR FOR DETAILS.

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS THROUGH MONDAY...ESPECIALLY THURSDAY AND FRIDAY. ANY
STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY SURFACE WINDS
AND DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ028-161300-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
454 PM MST WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TONIGHT

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS. THUNDERSTORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY SURFACE WINDS AND DEADLY
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR FRIDAY MORNING THROUGH
SUNDAY EVENING. SEE PRODUCT PHXNPWPSR FOR DETAILS.

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
THURSDAY THROUGH MONDAY...ESPECIALLY THURSDAY AND FRIDAY. THUNDERSTORMS
THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY SURFACE WINDS AND
DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ030-161300-
JOSHUA TREE NATIONAL PARK-
454 PM PDT WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA.

.DAY ONE...TONIGHT

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS. THUNDERSTORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY SURFACE WINDS AND DEADLY
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY.
THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY SURFACE
WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.

TEMPERATURES WILL BE VERY WARM FRIDAY THROUGH SUNDAY...WITH DAYTIME
HIGHS SEVERAL DEGREES ABOVE NORMAL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ032-161300-
RIVERSIDE COUNTY/EASTERN DESERTS-
454 PM PDT WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST
CALIFORNIA.

.DAY ONE...TONIGHT

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS. THUNDERSTORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY SURFACE WINDS AND DEADLY
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR FRIDAY MORNING THROUGH
SUNDAY EVENING. SEE PRODUCT PHXNPWPSR FOR DETAILS.

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
THURSDAY AND FRIDAY. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING GUSTY SURFACE WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ033-161300-
IMPERIAL COUNTY-
454 PM PDT WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST
CALIFORNIA.

.DAY ONE...TONIGHT

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS. THUNDERSTORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY SURFACE WINDS AND DEADLY
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR FRIDAY MORNING THROUGH
SUNDAY EVENING. SEE PRODUCT PHXNPWPSR FOR DETAILS.

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
THURSDAY AND FRIDAY. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING GUSTY SURFACE WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The radar

The Phoenix radar (KIWA), 77 km away, was scanning. The volume nearest the first event began at 02:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Maricopa

When
July 15, 8:00 PM MST
Where
Maricopa County, 13.77 mi ENE of Carefree
Measured
61 kt (70 mph) estimated gust
Reported by
Mesonet
Coordinates
33.980, -111.710

Measured winds of 61 mph at Horseshoe Dam.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2009Every state in 2009This day in weather historyWarnings in Arizona, July 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 181082.